How can I prevent hyperpigmentation when taking a contraceptive?
i am 15 and might have to take a contraceptive in order to regulate my period, how can i prevent getting hyperpigmentation?
yeah i did like an hour ago
yet i got no answers....sigh....
- Anonymous1 decade agoFavorite Answer
You should really ask a dermatologist. Though, i don't think that happens when you go on the pill. If it is, then see a doctor.
In dermatology, hyperpigmentation is the darkening of an area of skin or nails caused by increased melanin.
Hyperpigmentation may be caused by sun damage, inflammation, or other skin injuries, including those related to acne vulgaris. People with darker Asian, East Indian, Mediterranean or African skin tones are also more prone to hyperpigmentation, especially if they have excess sun exposure.
Hyperpigmentation is associated with a number of diseases or conditions, including:
Addison's disease and other sources of adrenal insufficiency, in which hormones that stimulate melanin synthesis, such as melanocyte-stimulating hormone (MSH), are frequently elevated.
Cushing's disease or other excessive adrenocorticotropic hormone (ACTH) production, because MSH production is a byproduct of ACTH synthesis from proopiomelanocortin (POMC).
Acanthosis nigricans – hyperpigmentation of intertriginous areas associated with insulin resistance.
Melasma, also known as chloasma – patchy hyperpigmentation often found in pregnant women.
Linea nigra – a hyperpigmented line found on the abdomen during pregnancy.
Peutz-Jeghers syndrome – an autosomal dominant disorder characterized by hyperpigmented macules on the lips and oral mucosa and gastrointestinal polyps.
Certain chemicals such as salicylic acid, bleomycin, and cisplatin.
Tinea fungal infections such as ringworm
Haemochromatosis - a common but debilitating genetic disorder characterized by the chronic accumulation of iron in the body.
Hyperpigmentation can sometimes be induced by dermatological laser procedures.
Treatment of hyperpigmentation may include hydroquinone, kojic acid, azelaic acid, ascorbic acid, tretinoin (Retinol), topical glucocorticoids, and licorice extract. All treatments fail if the affected area is exposed to the sun with inadequate UVA/UVB protection.Source(s): wikipediA
- MarisaLv 45 years ago
Stay out of the sun. It usually isn't a huge problem for most people.
- IcequeenLv 71 decade ago
You should have posted this under 'Women's Health', sweetie.